MAUDE Adverse Event Report: SYNTHES MONUMENT T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS

SYNTHES MONUMENT T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS
Catalog Number 03.632.074
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is not known if patient was involved.Date of device breakage is not known.Device is an instrument and is not implanted/explanted.Hospital contact telephone: (b)(6).The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Part# 03.632.074 synthes lot# 6999713.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Release to warehouse date: 26-nov-2012.Manufactured by (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it is reported the stardrive screwdriver shaft was received at the depuy synthes affiliate in (b)(4) with the handle tip broken.It is not known how device was broken or if there was patient involvement.This report is for one (1) stardrive screwdriver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that the affiliate received a broken screwdriver stardrive (part 03.632.074, lot 6999713, mfg 26-nov-2012).The tip of the handle is broken.The returned instrument was evaluated at customer quality and the complaint condition was able to be confirmed.A spiral fragment approximately 6 mm in length had broken off from the distal tip of the screwdriver.The fragment was returned with the complaint.The remaining blades of the screwdriver still on main component were bent as a result of a counterclockwise force, indicating that the screwdriver was used for extraction.Replication of the complaint is not applicable as the malfunctions were visually confirmed.The matrix deformity and degenerative technique guides state to always use the torque limiting handle (03.620.061) to reduce risk of damage to the t25 screwdriver shaft.The technique addition also cautions to never use a fixed or ratcheting t-handle screwdriver to remove locking caps.If the torque limiting attachment is not used when using any of the stardrive shaft options, breakage of the driver may occur and could potentially harm the patient.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.A visual inspection, device history record (dhr) review, and drawing review were performed as part of this investigation.This complaint is confirmed.No new malfunctions were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6537260
Report Number1719045-2017-10377
Device Sequence Number11169723
Product Code HXX
UDI-Device Identifier07611819377301
UDI-Public(01)07611819377301(10)6999713
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.074
Device Lot Number6999713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1